Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 14, 2022, 11:57 AM CDT for Washington County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2022, 11:57 AM CDT (16:57 UTC)
- Expired
- Jul 14, 2022, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WGUS52 KTAE 141657
FFWTAE
FLC133-142000-
/O.NEW.KTAE.FF.W.0027.220714T1657Z-220714T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1157 AM CDT Thu Jul 14 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Washington County in the panhandle of Florida...
* Until 300 PM CDT.
* At 1157 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen in the last 1 Hour. Additional rainfall amounts of 1
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vernon, Bradford, Live Oak, Wausau, Sylvania, Smyrna, Spring
Hollow, Holmes Valley, Brock Crossroad, Orange Hill, Sunny Hills,
Millers Ferry and Gilberts Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3053 8576 3052 8586 3061 8590 3070 8576
3071 8549 3058 8546 3057 8553
FLASH FLOOD...RADAR INDICATED
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:07 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 14, 10:07 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1107 AM EDT Thu Jul 14 2022
.UPDATE...
Showers and storms are beginning to develop across the area this
morning. High POPs remain in the forecast for today and the main
concerns with any convection will be high rainfall rates and the
potential for flooding in areas where storm motions are slow, or
the training of storms develops. An isolated storm could be strong
or severe storm can't be ruled out among the more organized areas
of convection today.
&&
.PREV DISCUSSION [647 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level ridge is situated across the Plains and four corners
region with the Bermuda high over the Atlantic. Between these two
features, an upper level trough was located across the eastern CONUS
with the CWA on the tail end of this. With this pattern and PW
values in the 2-2.2 inch range, an active day is expected and PoPs
are in the 70-80% range. Convection has been persistent near the
Panhandle coast overnight and will continue through the morning with
activity developing across the rest of the land area late morning
into the afternoon.
There are two primary hazards to focus on today. One, storms will
continue to be efficient rain producers and high rainfall rates
could lead to some localized flooding. WPC has included the region
in slight risk (level 2 of 4) in the Excessive Rainfall Outlook.
Two, while shear in on the lower side, there will be enough
instability for a few strong storms with gusty winds. SPC has
highlighted most of the CWA in a marginal risk (level 1 of 5). High
temperatures today will be limited by convective activity - expect
highs in the mid 80s to lower 90s with lows tonight in the lower to
mid 70s.
.SHORT AND LONG TERM [Friday Through Thursday]...
The moist pattern continues through the next week as a pinned east
CONUS trough slowly progresses northeastward through this weekend,
with a second trough moving in behind it at the beginning of the
work week. The lack of steering flow when accompanied by high
precipitable water values means we'll continue to see showers and
thunderstorms each afternoon with the potential for flash flooding
as these storms fail to move much while producing high rain rates.
Expect daytime highs generally in the upper 80s to low 90s with
overnight lows generally in the low to mid 70s.
.AVIATION...
[Through 12Z Friday]
A few showers were located around ECP this morning and expect the
activity to continue for the next few hours. After that, expect to
see additional development near TLH and then extending further
inland to the remainder of the TAF sites. Gusty winds and brief
periods of lower cigs/vsbys will be possible with the
thunderstorms. Convection will diminish this evening into tonight.
.MARINE...
The Atlantic ridge axis will move north today and tomorrow, bringing
lighter and more variable winds. The ridge will weaken this weekend
as it moves north through Georgia, bringing gentle and moderate
southeast to south breezes. Otherwise, look for higher winds and
seas near showers and thunderstorms.
.FIRE WEATHER...
Widespread showers and thunderstorms are expected today and tomorrow
that will preclude fire weather concerns. Outside of any
thunderstorms, winds will be light, although that may lead to
variability in the direction. Patchy areas of low dispersion values
are possible across the tri-state region today and tomorrow.
.HYDROLOGY...
Current WPC guidance has our CWA receiving up to 3 inches or so
over the next week, however, thunderstorms of course are capable
of producing heavy downpours which can lead to short-lived
drainage issues associated with flash flooding.
No areal or river flooding is expected for the next 7 days due to
thunderstorm spatial coverage being too small to create hydrologic
issues for area rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 73 87 71 86 / 80 50 90 40 70
Panama City 88 76 85 74 86 / 70 70 80 50 60
Dothan 86 73 85 71 87 / 80 50 80 30 50
Albany 88 73 87 71 88 / 80 50 80 30 60
Valdosta 91 73 87 71 88 / 80 50 90 40 70
Cross City 91 73 88 72 88 / 70 50 80 50 80
Apalachicola 87 76 85 74 85 / 70 70 80 60 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Dobbs
NEAR TERM...Fieux
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Fieux
MARINE...Oliver
FIRE WEATHER...Fieux
HYDROLOGY...OliverIn the hours before
Local storm report, Jul 14, 9:00 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM WATER SPOUT 8 S SAINT ANDREWS STATE 30.02N 85.76W
07/14/2022 GMZ750 FL TRAINED SPOTTER
SANDMAN REPORTED A WATERSPOUT OVER THE
WATERS OFF TYNDALL AFB, OR SOUTH OF PANAMA
CITY BEACH. PICTURES POSTED TO SOCIAL MEDIA.
&&
HANERSpecial weather statement, Jul 14, 9:50 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
950 AM CDT Thu Jul 14 2022
ALZ066-069-141515-
Dale AL-Houston AL-
950 AM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of southern Dale and
northwestern Houston Counties through 1015 AM CDT...
At 950 AM CDT, Doppler radar was tracking a strong thunderstorm near
Daleville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Dothan, Ozark, Fort Rucker, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hollis Dairy Road, Hunt
Field, Waterford, Knox Field, Ewell, Cairns Aaf, Sylvan Grove, Green
Acres, Bagwells Crossroads and Power Dam Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3125 8574 3137 8575 3147 8546 3120 8542
TIME...MOT...LOC 1450Z 262DEG 10KT 3132 8566
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 14, 10:45 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1045 AM CDT Thu Jul 14 2022
ALZ069-FLZ011-141615-
Houston AL-Jackson FL-
1045 AM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of southeastern Houston
and northeastern Jackson Counties through 1115 AM CDT...
At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Cottonwood, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Malone, Greenwood, Bascom, Grangeburg, Ellaville, Buena Vista,
Marianna Municipal A/P, Sills and Lovedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 8528 3097 8538 3111 8516 3087 8502
TIME...MOT...LOC 1544Z 242DEG 7KT 3093 8526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:32 PM CDT | Special Marine Warning | TAE | 88 min | |
| Jul 14, 4:13 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 21 hr |
| Jul 14, 10:45 AM CDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 14, 12:00 PM CDT | Special Weather Statement | TAE | Calhoun | 30 min |
| Jul 14, 12:44 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Jul 14, 12:54 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Leon, Liberty | 51 min |
| Jul 14, 2:36 PM CDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 2 hr |
| Jul 14, 2:53 PM CDT | Special Weather Statement | TAE | Walton | 37 min |
| Jul 14, 3:22 PM CDT | Special Weather Statement | TAE | Bay | 38 min |
| Jul 14, 4:04 PM CDT | Special Weather Statement | TAE | Bay | 26 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.